Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 37, NWS JSJ
NWS JSJ issued this flash flood warning at May 30, 2006, 7:31 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 7:31 PM CDT (00:31 UTC)
- Expired
- May 31, 2006, 12:30 PM CDT
- In force
- 17 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 310040
FFWSJU
PRC003-011-310130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
831 PM AST TUE MAY 30 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING MUNICIPALITIES
ANASCO
AGUADA
* UNTIL 930 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER...RIO CULEBRINAS
* AT 822 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING FROM RAINFALL
LATE THIS AFTERNOON.
* WHILE THE RIVER LEVEL HAS REACHED FLOOD STAGE THE PAST FEW
MINUTES...RIVER LEVELS ARE NOT EXPECTED TO RISE SIGNIFICANTLY ABOVE
THE PRESENT LEVEL OF 14 FEET...AND ARE EXPECTED TO FALL BACK BELOW
FLOOD STAGE BY 930 PM AST.
NO ADDITIONAL RAINFALL IS EXPECTED TO AFFECT THE FLOODING AREA FOR
THE REMAINDER OF THE EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1833 6713 1833 6710 1830 6710
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 30, 4:06 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 30, 4:06 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 506 PM AST TUE MAY 30 2006 .DISCUSSION...THROUGH AT LEAST THURSDAY...IT APPEARS THAT THE LOCAL ISLANDS WILL GENERALLY REMAIN BETWEEN THE MID TO UPPER LEVEL RIDGE TO OUR EAST AND SOUTHEAST AND THE MID TO UPPER LEVEL TROUGH AND WESTERLIES TO OUR WEST THROUGH NORTHWEST. GFS MODEL INDICATES BETTER MOISTURE WEDNESDAY AND THURSDAY...SO GIVEN LOCAL EFFECTS AND AFOREMENTIONED MID TO UPPER LEVEL TROUGH PROVIDING AT LEAST MARGINALLY FAVORABLE DYNAMICS...EXPECT A CONTINUATION OF ENHANCED DIURNAL ACTIVITY FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS...WITH URBAN AND SMALL STREAM FLOODING EXPECTED IN A FEW AREAS...ALONG WITH THE POTENTIAL FOR SOME LOCALIZED FLASH AND RIVER FLOODING... ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. BY FRIDAY AND SATURDAY...MID TO UPPER LEVEL TROUGH BEGINS TO WEAKEN AND LIFT OUT AND RIDGE ATTEMPTS TO BUILD BACK OVER THE LOCAL ISLANDS FROM THE EAST...HELPING TO AGAIN PUT A BETTER LID ON MOST DEEP OR WIDESPREAD CONVECTION...BUT AVAILABLE MOISTURE AND DIURNAL EFFECTS WILL STILL RESULT IN AT LEAST SOME CLOUDS...SCATTERED SHOWERS AND A COUPLE OF THUNDERSTORMS EACH DAY. LMM INTERNATIONAL AIRPORT TEMPERATURE REACHED 94 DEGREES AT 2:36 PM AST THIS AFTERNOON AND THIS TIED THE RECORD HIGH TEMPERATURE FOR TODAY...FIRST SET IN 1980. && .MARINE...GENERALLY EXPECT WINDS OF 16 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST FRIDAY AND PROBABLY BEYOND. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 90 77 90 / 40 50 50 40 STT 78 88 78 88 / 40 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
Hazardous weather outlook, May 30, 5:00 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE MAY 30 2006 PRZ001>013-AMZ710>750-311000- 600 AM AST TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL ARE POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING CONDITIONS IN ISOLATED AREAS. DUE TO RECENT RAINS OF THE PAST DAYS...SOILS ARE VERY WET...AND FLOODING MAY OCCUR MORE EASILY TODAY THAN YESTERDAY. IN ADDITION...MUDSLIDES AND RIVER FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THIS WET PATTERN WILL PERSIST AT LEAST THROUGH THE END OF THE WEEK. THE WESTERN INTERIOR AND NORTHWEST PART OF THE ISLAND HAVE BEEN AFFECTED BY SHOWERS AND THUNDERSTORMS FOR THE PAST FEW DAYS. THE SOIL THERE WILL REMAIN AT OR NEAR SATURATION...MAKING FLOODING AND MUDSLIDES MORE LIKELY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NWS OFFICE IN SAN JUAN. VIZ001-002-AMZ710>730-311000- 600 AM AST TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS. HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL WATERS. HOWEVER...FROM TIME TO TIME...THE ISLANDS WILL BE AFFECTED BY A MODERATE TO HEAVY SHOWER...ESPECIALLY ACROSS THE NORTHWEST COASTAL SECTIONS WHERE AFTERNOON RAIN BANDS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:50 PM CDT | Flash Flood Warning | JSJ | 40 min | |
| May 30, 8:34 PM CDT | Flash Flood Warning | JSJ | 17 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.